MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL EXTENSION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL EXTENSION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TBE-38-77-PF-US
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to study: on (b)(6) 2012, the patient received one tbe-38-77-pf-us (lot # e2675237).There were no difficulties deploying the device.A molding balloon was used without difficulty.No patient-related adverse events were observed during the procedure.Per site, the device was patent with no kink or endoleak on the completion angiogram.The analysis concurred with the site¿s assessment.The patient was discharged from the hospital on (b)(6) 2012 (six days post-procedure).Per analysis, all follow-up imaging indicated no issues, although the annual ct scans at 2 years and 3 years post-implant were non-contrast, and the 4-year follow-up ct scan was not done.The aneurysm diameter decreased from 5.76 cm at one month post-implant to 5.3 cm at 5 years.On (b)(6) 2017: ct scan (1860 days post-procedure): per investigative site: graft patent, intact with no migration.An endoleak of unknown type was noted.Maximum aneurysm diameter = 4.5 cm.Patient outcome: no adverse events related to the study procedure or the device, and no secondary interventions have been reported for this patient.The patient exited the clinical study on (b)(6) 2017.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.Summary of investigational findings: based on the provided information it was not possible to determine to root cause of the reported event.The components are placed with adequate proximal and distal sealing and appropriately sized devices based on measurements from the preoperative study.There is no evidence of endoleak on the initial follow-up studies.However, the final four studies (2 year, 3 year, 4 year, and 5 year follow-up) are non-contrast studies so presence of endoleak could not be determined.The target taa shows regression over the follow-up period, but there is progression of disease proximally and distally in the native aorta, with the proximal graft diameter fully expanded and distal graft diameter nearly fully expanded at 5 years.There is high risk for loss of graft seal, both proximally and distally, if the native aorta continues to dilate.The proximal and distal aortic diameters are no longer within ifu criteria for the implanted device sizes.This might increase the risk of endoleak.No evidence to suggest that the device was not manufactured according to specification.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL EXTENSION
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key6412450
Report Number3002808486-2017-00836
Device Sequence Number16309386
Product Code MIH
UDI-Device Identifier10827002534596
UDI-Public(01)10827002534596(17)131129(10)E2675237
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTBE-38-77-PF-US
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/09/2017
Device Age75 MO
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age80 YR
Patient Weight57